MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. MODULAR TABLE ADVANCED CONTROL "I" BASE, 100V; SURGICAL OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. MODULAR TABLE ADVANCED CONTROL "I" BASE, 100V; SURGICAL OPERATING TABLE
Model Number 5803J
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Fall (1848)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, during spinal surgery, the orthopedic doctor instructed the anesthesiology trainee to tilt action.However, the hand pendant did not respond because the 180 degree rotation lock blue handle (head side) was unlocked for some reason.While the anesthesiology trainee suspected a problem and was operating various operations, he pressed the rotation safety lock switch (leg side).At that moment, the 180[?] rotation lock was completely unlocked, the table rotated under the patient's own weight and the patient fell from head to the floor.
 
Event or Problem Description
It was reported, during spinal surgery, the orthopedic doctor instructed the anesthesiology trainee to tilt action.However, the hand pendant did not respond because the 180 degree rotation lock blue handle (head side) was unlocked for some reason.While the anesthesiology trainee suspected a problem and was operating various operations, he pressed the rotation safety lock switch (leg side).At that moment, the 180 degree rotation lock was completely unlocked, the table rotated under the patient's own weight and the patient fell from head to the floor.
 
Additional Manufacturer Narrative
There is no failure of a device to meet its performance specifications; device performed as intended.Root cause of this issue is operator error (not following product manual instructions).Nw0646 rev h "owner's manual 5803 advanced control base" document contains adequate caution and warning notes to ensure safe device operation.Follow-up training was provided to hospital staff involved with this issue.

Brand Name
MODULAR TABLE ADVANCED CONTROL "I" BASE, 100V
Common Device Name
SURGICAL OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key11011169
Report Number2921578-2020-00032
Device Sequence Number753425
Product Code JEA
UDI-Device Identifier00842430107016
UDI-Public00842430107016
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5803J
Device Catalogue Number5803J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight110